MAUDE Adverse Event Report: AMBU A/S ASCOPE 4 BRONCHO LARGE; VIDEO BRONCHOSCOPE

AMBU A/S ASCOPE 4 BRONCHO LARGE; VIDEO BRONCHOSCOPE
Model Number 478001000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Verification of the reported failure was performed based on photos provided by the customer, where white piece of plastic was depicted.Based on additional information provided by the customer, no tools, et tube nor any accessories were used with the scope and user did not feel any restriction when inserting or removing the scope.Pre-check did not reveal any abnormalities.A retention sample from other lot was retrieved for a simulation of the incident.The scope was inserted into a dummy's mouth and intentional biting was performed combined with a rough removal of the scope.It was observed that a piece of plastic cover on distal end almost tore off.Based on these investigation result, the possible cause of reported failure could be due to rough removal of the scope while the distal end was bitten.However, since no sample was returned for investigation, the actual root cause cannot be determined.The instructions for use (ifu) cautions users to be careful when handling the distal tip and not to allow it to strike other objects, as it may result in damage to the equipment.Additionally, the ifu states 'it is recommended to use a mouthpiece to protect the endoscope from being damaged.'.As the production performs qc inspection of each of the scopes prior to shipment.Quality alert has been raised to production, quality control and technical team to alert them on this market complaint.This is the first complaint received in the past year on intubation tube damage.Ambu will continue monitoring the market feedback regarding this failure.
 
Event or Problem Description
As per the customer, patient was endoscoped few times on this occasion there was a piece of plastic in patients' bronchus which they removed, it looked like a piece of our scope.The doctor discovered a white circular piece of plastic in patient`s trachea when he was doing a follow-up bronchoscopy, same scope had been used on the same patient few hours before.Piece of plastic was white and looked like piece from the end of the scope.Unfortunately, scope as well as the piece was thrown away and customer does not know the lot number either.

Brand Name
ASCOPE 4 BRONCHO LARGE
Common Device Name
VIDEO BRONCHOSCOPE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA  2750
Manufacturer (Section G)
AMBU SDN. BHD.
lot 69b
lintang bayan lepas 6 phase iv
penang, 11900
MY   11900
Manufacturer Contact
lenka vaculciakova
baltorpbakken 13
ballerup, 2750
DA   2750
MDR Report Key24301740
Report Number9610691-2026-00002
Device Sequence Number13181371
Product Code EOQ
UDI-Device Identifier05707480135530
UDI-Public05707480135530
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K173727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number478001000
Device Catalogue Number478001000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Initial Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown